MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: supply chain.The actual sample was not returned.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and an investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following control.In the product assembling process, 100% visual inspection is performed to confirm that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly in it.In the shipping inspection, the sliding resistance of distal end is measured for each lot to confirm that there is no anomaly in the lubricity.In the shipping inspection, pulling strength is measured on sampling basis per each product code/lot number to confirm that there is no anomaly in the strength.The instructions for use (ifu) of this product includes the following warning; "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded as shown in fig.2, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Please refer to section h10 for the importer report on the reported event.
 
Event or Problem Description
The user facility reported that the cath lab was performing a complex interventional procedure and had a terumo run through interventional wire fracture while in the patient's coronary artery.The physician attempted to snare and retrieve the fractured wire; however, it was unsuccessful.The wire remained in the patient's coronary artery and, per the physician, was sandwiched in between the outer stent struts and the coronary vessel wall.The procedure was completed successfully, and the patient was in good condition per the cardiologist.An rl was placed; however, the staff did not retain the fractured wire post procedure, and it was discarded by accident.The device stickers for the wire in question were placed on the charge sheet and the associated information was provided.The location of fractured wire was in the 1st diagonal.Five run through wires were opened and used for the procedure 240613y x1 and 240708y x4.After speaking to the physicians, they believe this was not a product issue; however, a procedural complication due to the in the diagonal wire getting stuck on the lad stent during a dk crush.No blood loss was reported.There was no surgical intervention required.

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21642513
Report Number9681834-2025-00049
Device Sequence Number7625097
Product Code DQX
UDI-Device Identifier04987350744340
UDI-Public(01)04987350744340(17)270630(10)240702
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Device Lot Number240702Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown